Alert archive / Indiana / Flash Flood Warnings in 2007

Flash Flood Warning 7, NWS Northern Indiana

June 19, 2007Cass County, Indiana

NWS Northern Indiana issued this flash flood warning at Jun 19, 2007, 9:53 AM EDT for Cass County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2007, 9:53 AM EDT (13:53 UTC)
Expired
Jun 19, 2007, 1:00 PM EDT
In force
3 hr
Issued by
NWS Northern Indiana
Area
Whole counties

County Cass County, IN

The radar

The Northern Indiana radar (KIWX), 86 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 1.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 92 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
92 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-94 m²/s²
0-3 km storm-relative helicity
-42 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KIWX 191356
FFWIWX
INC017-191700-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
953 AM EDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CASS COUNTY IN NORTH CENTRAL INDIANA

* UNTIL 100 PM EDT

* AT 951 AM EDT...THE EMERGENCY MANAGER REPORTED WIDESPREAD FLOODING 
IN LOGANSPORT FROM THUNDERSTORMS OVER THE WARNED AREA...AS VERY 
HEAVY RAINFALL HAS FALLEN IN A SHORT PERIOD OF TIME. THE 
THUNDERSTORMS HAVE MOVED OUT OF THE AREA. HOWEVER...RUNOFF FROM 
THESE THUNDERSTORMS WILL CONTINUE TO CAUSE AREAS OF FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GEORGETOWN...TWELVE MILE...NEW WAVERLY...LUCERNE...ADAMSBORO...
  HOOVER...METEA...LEASES CORNER...ANOKA...ROYAL CENTER...LOGANSPORT
  AND DUNKIRK

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 4073 8652 4072 8636 4059 8636 4060 8617
      4089 8620 4089 8653

$$

JC
1 follow-up statement
000 
WGUS73 KIWX 191509
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1109 AM EDT TUE JUN 19 2007

INC017-191519-
CASS IN-
1109 AM EDT TUE JUN 19 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CASS COUNTY IN
NORTH CENTRAL INDIANA...

IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4073 8652 4072 8636 4059 8636 4060 8617
      4089 8620 4089 8653

$$

JC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 8:41 AM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 19, 8:41 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
841 AM EDT TUE JUN 19 2007

.UPDATE...
UPDATED FORECAST TO INCREASE POPS AND PROLONG PRECIP CHANCES INTO
THE EARLY AFTERNOON IN SOUTHEASTERN ZONES PER RADAR TRENDS AND
06Z WRF. TWEAKED CLOUD COVER TO REFLECT CURRENT SATELLITE TRENDS.
ALSO LOWERED HIGHS IN EASTERN ZONES TO LOW 80S. AMPLE CLOUD COVER
WILL LIMIT SUNSHINE AHEAD OF COLD FRONT. ONCE FRONT SLIDES
THROUGH...CAA SHOULD HELP KEEP TEMPS AT BAY. REST OF THE FORECAST
IN GOOD SHAPE.

&&

.PREV DISCUSSION... /ISSUED 646 AM EDT TUE JUN 19 2007/

AVIATION...
INTENSE HVY RAIN PRODUCING CONV CLUSTER OVR NW INDIANA WILL LIFT NE
INTO SRN MI W/ADDNL MORE SCT DVLPMNT ALG TRAILING CDFNT STILL PSBL
THROUGH 14Z OR SO. XPC ACTIVITY AT KSBN TO END SHORTLY W/IMPRVG
CONDS AFT 12Z. XPC BEST FNTL SCALE FORCING WILL REMAIN NW OF KFWA
AND WILL CONT W/PRIOR VCTS MENTION THROUGH 14Z AND CARRY A TEMP MVFR
SHRA MENTION. OTHERWISE SKIES CLEARING LTR THIS MORNING AND EARLY
AFTN W/SFC WIND GUSTS AOA 20KTS DVLPG IN ZONE OF DEEPENING POST FNTL
MIXING.

SHORT TERM...
STG UPR TROUGH LIFTING THROUGH ONTARIO THIS MORNING W/MODEST FNTL
SCALE FORCING ALG TRAILING CDFNT. NARROW LL MSTR PLUME MAKING
EARNEST EWD PROGRESS AND WELL INTO WRN CWA ATTM. TWO AREAS OF
DVLPMNT NOTED...ONE ALG STOUT SFC BNDRY FM NE INTO CNTRL IL AND ALG
PREFNTL TROUGH FM NW IN INTO EC IL. LAPS POINT SNDGS INDICATED CAPE
NR 1K J/KG WHICH WAS SPRTG SOME VIGOROUS UPDRAFT DVLPMNT ALG PREFNTL
TROUGH AND MAY LEAD TO AN ISOLATED SHRT TERM SVR RISK W/MARGINAL
HAIL AND WIND. OTHERWISE XPC FNTL SCALE CIRCULATION WILL BREAK DOWN
RAPIDLY AFTER DAYBREAK AS UPR TROUGH CONTS TO PULL AWAY AND LL FLW
VEERS FURTHER ACRS TRAILING CDFNT. THIS SCENARIO FITS WELL W/03Z RUC
GUIDANCE WHICH SHOWS A COMPLETE BREAKDOWN IN LL FORCING RESPONSE AS
FNTL BNDRY PUSHES THROUGH CWA BTWN 12-16Z AND 00Z/06Z NAM/WRF RIGHT
BEHIND ALTHOUGH SLOWER AND ALLOWS CURRENT IL ACTIVITY TO MAKE IT
INTO WRN HALF CWA THROUGH SUNRISE BFR DIMINISHING. WILL MAKE SHRT
TERM ADJUSTMENTS BUT PRIOR GRID ALIGNMENT THROUGH 12Z LOOKS IDEAL
W/WRN AREAS FAVORED FOR BTR PRECIP CHCS EARLY THIS MORNING.

OTHERWISE SOME RESPITE FM THE RECENT HEAD W/MODEST CAA THROUGH
TONIGHT AND RAPID CLEARING BEHIND CDFNT LATER THIS MORNING.
INCREASING SUBSIDENCE ASSOCD/W UPR TROUGH AND DEEPENING MIXED LYR
LOOKS TO PROMOTE FAIRLY BREEZY DAY BY AFTN. COOLER SCOPE OF GUIDANCE
NUMBERS FAVORED THROUGHOUT.

LONG TERM...
WEDNESDAY THROUGH MONDAY...THE MAIN CHALLENGES THIS PERIOD INCLUDE
THE CHANCE FOR STORMS LATE IN THE WEEK AS AN UPPER LEVEL TROF MOVES
OVER THE TOP OF THE UPPER RIDGE AND INTO THE THE GREAT LAKES REGION.
BOTH THE GFS AND ECMWF HAVE BEEN SHOWING SOME CONSISTENCY WITH THIS
SYSTEM ARRIVING FRIDAY NIGHT. THE ONGOING TIMING OF SHOWERS AND
STORMS IN THE GRIDS/ZFP WITH THIS SYSTEM APPEARS ON TRACK. PREFERRED
THE SLOWER GFS/ECMWF SOLUTION OVER THE FASTER NAM/WRF...KEEPING
THURSDAY NIGHT AND FRIDAY DRY. OTHERWISE...THE UPPER LEVEL SYSTEM
WILL CONTINUE TO BUILD INTO THE AREA. GFS/ECMWF INDICATE 850 MB
TEMPERATURES RISING OVER 20C MONDAY...SO HAVE RAISED TEMPERATURES
ABOVE 90F.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM/AVIATION...HOLSTEN
LONG TERM....SKIPPER
UPDATE...JC
Hazardous weather outlook, Jun 19, 5:55 AM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
555 AM EDT TUE JUN 19 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-201000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
555 AM EDT TUE JUN 19 2007 /455 AM CDT TUE JUN 19 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH MID MORNING WITH LOCALLY
HEAVY RAINFALL. HOWEVER...STORMS ARE NOT EXPECTED TO BECOME
SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT AND SATURDAY.
SOME OF THESE STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

LMZ043-046-061-201000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
555 AM EDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A RISK OF RIP CURRENTS TODAY...ESPECIALLY ON WEST
FACING BEACHES. THUNDERSTORMS WILL END EARLY TODAY. THE STORMS ARE NOT
EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT AND SATURDAY.
SOME OF THESE STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND
DAMAGING WINDS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 3:33 AM EDTSevere Thunderstorm WarningIWXKosciusko, Marshall42 min

Nearby

Flash Flood Warnings in Indiana, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.